Cold feeling

Hi Everyone,

I'm new here and this is my first post. I have been started on 50mcg levothyroxine this week by my GP. I have had 3 thyroid tests this year after complaining of symptoms. My first TSH in April was 7.2, re-test in June was 4.6 and a week ago it was 5.65. My crp is raised and I have been referred to a Rheumatologist for possible RA. My vit D is also low (re-test in 3 months). So as you can imagine I have a host of symptoms that I don't know what relate to what! My biggest concern however is an internal cold feeling in different parts of my body with like a tingling that goes with it and I just wondered if any of you had/have similar symptoms to this?

Feeling really rough at the moment :-(

Thanks in advance.

5 Replies

  • Welcome to our forum and am sorry you are feeling so rough. I don't know why they delayed in giving you thyroid hormones when your TSH was 7.2.

    Coldness is a clinical symptom of hypothyroidism and that's because our metabolism is so slow that we cannot generate heat the same way.

    That was one of the main clinical symptoms before the blood tests came in along with levo in the 50's/60's.

    Your pulse will also probably be slower than usual although you might not have been aware what it was before your diagnosis.

    This is also a good way when trying to get things back to 'normal'.

    When you are properly medicated your metabolism will rise as will your slow pulse/temp. Sometimes our temp may not come back to normal but you will feel warm.

    When you go for your next blood test make the earliest appointment and leave about 24 hours between your last dose of levo and the blood test and also fast. This is so the TSH will be highest and doctors are apt to adjust doses of levo according to the TSH and that's not the correct thing to do.

    You can ask questions and learn as much as you can in order that you get back to good health. Also ask for Vitamin B12, Vit D, iron, ferritin and folate to the tested.

    Always get a print-out of your blood test results with the ranges for your own records and so that you can post if you have a query.

  • Thank you. I have always tried to ensure I have my blood tests first thing but was not aware not to take my levothyroxine for 24hrs, so thank you for that.

    My vit D is currently low but I will ask them to check the others too although the Rheumatologist may do a full panel. Although they have not advised on any supplements just a re test. I'm sure it will all become clear.

    Many thanks

  • Supplements and nutrition are important when hypo.

  • The tests Shaws has mentioned are important. If you want further advice on nutrition it may be worth seeing a nutritional therapist. Look at the BANT website at to find a nutritional therapist in your area.

    The medical profession have minimal training in nutrition these days and few of them seem to understand the symptoms of nutritional deficiencies.

    For a mine of useful information, browse the ThyroidUK website if you haven't done that already.

    Hope you feel better soon.

  • Your TSH is still too high and most feel better at or below 1 .50 mcg is a start dose and you will probably need to increase after your next blood test. If your D3 is low now it will be lower when winter arrives and you need to supplement.My GP said he expected D3 to be low in winter and not to take anything! Shows how little they know.

You may also like...